Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Des Moines, IA

June 20, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2015, 6:18 PM CDT for 4 counties in Iowa. It was in force for 42 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 6:18 PM CDT (23:18 UTC)
Expired
Jun 20, 2015, 7:00 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:28 PM CDTTSTM WND DMG5 S Ottumwa, IATREE BRANCH FALLEN ON POWER LINE VIA SOCIAL MEDIA...RADAR ESTIMATED TIME
Jun 20, 6:30 PM CDTTSTM WND GST 601 Sw Ottumwa, IASPOTTER REPORTED APPROXIMATELY 60MPH WIND GUSTS ENTERING OTTUMWA
Jun 20, 6:33 PM CDTTSTM WND GST 60Ottumwa, IARWIS MEASURED 60MPH WIND GUST IN OTTUMWA WITHIN RAILROAD PARK
Jun 20, 6:40 PM CDTTSTM WND DMG1 N Floris, IATHUNDERSTORM WIND GUST ESTIMATED AT 70 MPH. LARGE TREE FELL ON A GARAGE.
Jun 20, 6:40 PM CDTTSTM WND DMGEldon, IATREES DOWN IN TOWN
Jun 20, 6:42 PM CDTTSTM WND GST 604 E Agency, IAESTIMATED 60MPH WIND GUSTS APPROXIMATELY 4 MILES EAST OF AGENCY...RELAYED BY PUBLIC
Jun 20, 6:51 PM CDTTSTM WND DMG2 E Ottumwa, IACHASER REPORTS OF TREES DOWN AND DEBRIS 2 MILES E OF OTTUMWA
Jun 20, 6:53 PM CDTTSTM WND DMG2 N Ottumwa, IACHASER REPORTED LARGE TREES DOWN ACROSS ROADS JUST NORTH OF OTTUMWA...
Jun 20, 6:53 PM CDTHAIL 1.752 N Ottumwa, IA
Jun 20, 6:54 PM CDTHAIL 0.25Ottumwa, IAPUBLIC REPORTED HALF DOLLAR/1.25 HAIL IN OTTUMWA...ALONG WITH NUMEROUS LARGE TREE BRANCHES DOWN.
Jun 20, 6:54 PM CDTHAIL 1.25Ottumwa, IAPUBLIC REPORTED HALF DOLLAR/1.25 HAIL IN OTTUMWA...ALONG WITH NUMEROUS LARGE TREE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS53 KDMX 202318
SVRDMX
IAC007-051-135-179-210000-
/O.NEW.KDMX.SV.W.0061.150620T2318Z-150621T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIS COUNTY IN SOUTHEASTERN IOWA...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  WAPELLO COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 700 PM CDT

* AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES SOUTHWEST OF HEDRICK TO 7 MILES NORTHEAST OF
  RATHBUN LAKE...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...OTTUMWA INDUSTRIAL AIRPORT...
  RATHBUN LAKE...ELDON...MORAVIA...AGENCY...MOULTON...BLAKESBURG...
  PULASKI...DRAKESVILLE...KIRKVILLE...FLORIS...UNIONVILLE...
  CHILLICOTHE...RATHBUN...UDELL...BLOOMFIELD MUNICIPAL AIRPORT AND
  ALBIA MUNICIPAL AIRPORT.

PEOPLE ATTENDING THE WAPELLO COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4089 9300 4116 9247 4116 9218 4060 9218
      4059 9263
TIME...MOT...LOC 2318Z 305DEG 28KT 4114 9237 4090 9285 

HAIL...1.00IN
WIND...60MPH
 
$$

HARDING
3 follow-up statements
702 
WWUS53 KDMX 202331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SAT JUN 20 2015

IAC007-051-135-179-210000-
/O.CON.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA-
631 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DAVIS...SOUTHEASTERN MONROE...NORTHEASTERN APPANOOSE AND WAPELLO
COUNTIES...

AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF HEDRICK TO 4 MILES SOUTHWEST OF
OTTUMWA TO 6 MILES NORTHWEST OF LAKE SUNDOWN...MOVING SOUTHEAST AT 40
MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...OTTUMWA INDUSTRIAL AIRPORT...
RATHBUN LAKE...ELDON...MORAVIA...AGENCY...MOULTON...BLAKESBURG...
PULASKI...DRAKESVILLE...KIRKVILLE...FLORIS...UNIONVILLE...
CHILLICOTHE...RATHBUN...UDELL...BLOOMFIELD MUNICIPAL AIRPORT AND
ALBIA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4089 9300 4116 9247 4116 9218 4060 9218
      4059 9263
TIME...MOT...LOC 2331Z 311DEG 33KT 4111 9231 4096 9247 4088 9285 

HAIL...0.75IN
WIND...70MPH
 
$$

HARDING
300 
WWUS53 KDMX 202344
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT SAT JUN 20 2015

IAC135-202352-
/O.CAN.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
MONROE IA-
644 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263
TIME...MOT...LOC 2342Z 305DEG 28KT 4106 9222 4091 9238 4083 9276 

$$

IAC007-051-179-210000-
/O.CON.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
DAVIS IA-APPANOOSE IA-WAPELLO IA-
644 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DAVIS...NORTHEASTERN APPANOOSE AND SOUTHEASTERN WAPELLO
COUNTIES...

AT 642 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF ABINGDON TO 7 MILES SOUTH OF OTTUMWA
TO NEAR LAKE SUNDOWN...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...SPOTTER REPORT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...ELDON...AGENCY...MOULTON...
PULASKI...DRAKESVILLE...FLORIS...UNIONVILLE...UDELL...BLOOMFIELD
MUNICIPAL AIRPORT AND LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263
TIME...MOT...LOC 2342Z 305DEG 28KT 4106 9222 4091 9238 4083 9276 

HAIL...<.75IN
WIND...60MPH
 
$$

HARDING
064 
WWUS53 KDMX 210000
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT SAT JUN 20 2015

IAC007-051-179-210009-
/O.EXP.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
DAVIS IA-APPANOOSE IA-WAPELLO IA-
700 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR DAVIS...NORTHEASTERN APPANOOSE
AND SOUTHEASTERN WAPELLO COUNTIES WILL EXPIRE AT 700 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263
TIME...MOT...LOC 2357Z 305DEG 28KT 4106 9222 4091 9238 4083 9276 

$$

HARDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:46 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 20, 3:46 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT SAT JUN 20 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 224 PM CDT SAT JUN 20 2015

FORECAST PROBLEM FOR TONIGHT WILL BE THUNDERSTORM DEVELOPMENT
ALONG A FRONTAL BOUNDARY MAKING ITS WAY ACROSS CENTRAL IOWA. AT
20Z THE FRONTAL BOUNDARY WAS LOCATED ROUGHLY FROM OMAHA TO
ATLANTIC THEN NORTHEAST TO FORT DODGE TO FOREST CITY. THE MAIN
AREA OF CONCERN WILL BE THE I-80 CORRIDOR AND ESPECIALLY SOUTH
WHERE IT HAS BEEN SUNNY ALL DAY AND HAS BEEN ABLE TO REALLY
DESTABILIZE. MESOANALYSIS SHOWS AN UNCAPPED ENVIRONMENT WITH
5000-6000 CAPES ACROSS THE AREAS WEST OF I-35 AND SOUTH OF I-80.
ONCE THE FRONT PUSHES TO THIS AREA THUNDERSTORMS SHOULD RAPIDLY
DEVELOP AND BECOME SEVERE. AT THIS TIME IT LOOKS LIKE THE DES
MOINES METRO AREA WILL BE ON THE WESTERN FRINGE OF THE DEVELOPMENT
SO BETWEEN 21Z AND 00Z WE SHOULD SEE STORMS BLOW UP. STRONG LOW
LEVEL SHEAR IN THE VICINITY OF THE FRONT WILL ALLOW FOR ROBUST
UPDRAFTS AND THE POTENTIAL FOR A FEW TORNADOES. LARGE HAIL WILL
ALSO BE A THREAT. THE STORMS WILL EVENTUALLY EVOLVE INTO A WIND
THREAT AS WELL BUT THAT MAY BE EAST/SOUTH OF OUR AREA.

THE STORMS SHOULD BE EAST OF THE AREA BY 06Z HOWEVER THE HRRR IS
INDICATING A SECONDARY LINE DEVELOPING ALONG THE 850 FRONT AND
PUSHING SOUTH BEFORE STALLING NEAR THE IA/MO BORDER. IF THIS
HAPPENS SOUTHERN IOWA WILL BE GETTING SOME HEAVY RAINFALL AMOUNTS.
AT THIS TIME CONFIDENCE IS LOW ON THAT SECOND SHOT OF RAINFALL SO
I HAVE GRIDS CLEARING AFTER 06Z.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 224 PM CDT SAT JUN 20 2015

SURFACE HIGH PRESSURE WILL BUILD ACROSS THE MIDWEST INTO THE OHIO
VALLEY ON SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE
SOUTH OF IOWA IN THE MORNING. A SHORTWAVE MOVING THROUGH THE
WESTERLY FLOW ALOFT ACROSS THE NORTHERN PLAINS WILL STRENGTHEN A
SURFACE LOW IN THE DAKOTAS SUNDAY AFTERNOON. THE PRESSURE GRADIENT
IS EXPECTED TO TIGHTEN WITH SOUTHERLY SURFACE FLOW LIFTING A WARM
FRONT NORTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
NEAR THE FRONT LATE IN THE DAY WITH CONVECTION BECOMING MORE
WIDESPREAD DURING THE EVENING AND OVERNIGHT HOURS. INSTABILITY AND
DEEP LAYER SHEAR WILL BE SUFFICIENT FOR A FEW STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS.
PRECIPITATION WILL END FROM SOUTHWEST TO NORTHEAST MONDAY.

WARM FRONT LOOKS TO SETUP ACROSS NORTHERN KANSAS AND MISSOURI ON
TUESDAY...GRADUALLY LIFTING NORTH AND PROVIDING A FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS. THE LATE AFTERNOON THROUGH
THE OVERNIGHT HOURS IS THE MOST LIKELY TIMEFRAME FOR
PRECIPITATION.

ANOTHER SHORTWAVE TROUGH MOVES THROUGH THE NORTHERN PLAINS INTO
THE MIDWEST ON WEDNESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS
COULD FESTER THROUGH THE DAY AIDED BY MULTIPLE SHORTWAVES MOVING
THROUGH THE UPPER FLOW AND NEARBY FRONTAL BOUNDARY.

PATTERN LOOKS TO REMAIN ACTIVE THROUGH THE END OF THE WEEK INTO
NEXT WEEKEND WITH WEST AND NORTHWEST UPPER FLOW...MULTIPLE
OUTFLOW BOUNDARIES AND A SURFACE FRONT SUPPORTING CHANCES FOR
THUNDERSTORMS.

&&

.AVIATION...20/18Z
ISSUED AT 1257 PM CDT SAT JUN 20 2015

A COLD FRONT EXTENDS FROM ROUGHLY KEST SW TO KOFK AT 18Z AND WILL
PUSH SE THROUGH 06Z..STALLING AROUND THE IA/MO BORDER.
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ALONG THIS
BOUNDARY AFFECTING KALO THROUGH 23Z KDSM THROUGH 00Z AND KOTM
THROUGH 06Z. MVFR COND CAN BE EXPECTED INVOF THE FRONTAL BOUNDARY
DUE TO CIGS PRIMARILY BUT VSBYS WILL DROP AS WELL IN HEAVY
RAINFALL. SFC FLOW WILL BECOME 35015KT IMMEDIATELY BEHIND THE
FRONT THEN DIMINISH WITH LIGHTER WINDS EXPECTED AFT 02Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FAB
LONG TERM...ANGLE
AVIATION...FAB
Hazardous weather outlook, Jun 20, 4:11 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT SAT JUN 20 2015

IAZ036>038-047>050-059>062-072>075-082>086-093>097-212115-
HAMILTON-HARDIN-GRUNDY-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-
JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
411 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND CONTINUE THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES ARE POSSIBLE. HEAVY RAIN WILL OCCUR IN
THE STRONGER THUNDERSTORMS WITH LOCALIZED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE PERIODICALLY POSSIBLE SUNDAY NIGHT THROUGH FRIDAY.
A FEW OF THE STORMS MAY BE STRONG SUNDAY NIGHT AND MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM SATURDAY.

IAZ004>007-015>017-023>028-033>035-039-044>046-057-058-070-071-
081-092-212115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-BLACK HAWK-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
ADAIR-ADAMS-TAYLOR-
411 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE PERIODICALLY POSSIBLE SUNDAY NIGHT THROUGH FRIDAY.
A FEW OF THE STORMS MAY BE STRONG SUNDAY NIGHT AND MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 20, 4:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             5 N PELLA               41.48N 92.92W
06/20/2015  M1.75 INCH       MARION             IA   PUBLIC

&&

DONAVON
Local storm report, Jun 20, 5:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     1 N BUSSEY              41.22N 92.88W
06/20/2015                   MARION             IA   TRAINED SPOTTER

            TRAINED SPOTTER NOTED A FUNNEL CLOUD...NO
            CONTACT WITH THE GROUND AND WAS DISSIPATING
            AT THE TIME.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 20, 5:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 N HARVEY              41.32N 92.92W
06/20/2015  M3.00 INCH       MARION             IA   TRAINED SPOTTER

            MEASURED 3 TO 3.5 INCH HAIL AS STORM PASSED
            OVER HIS HOME AROUND 5:20PM

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 AM CDTSpecial Weather StatementDMXButler, Franklin, Wright57 min
Jun 20, 8:55 AM CDTSpecial Weather StatementDMXPoweshiek, Tama50 min
Jun 20, 10:25 AM CDTSpecial Weather StatementDMXTama20 min
Jun 20, 4:48 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek42 min
Jun 20, 5:13 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama32 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion57 min
Jun 20, 5:41 PM CDTFlash Flood WarningDMXMahaska6 hr
Jun 20, 5:45 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello45 min
Jun 20, 6:57 PM CDTFlash Flood WarningDMXDavis, Monroe, Wapello6 hr
Jun 20, 6:57 PM CDTSevere Thunderstorm WarningDMXAppanoose48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.